Debris Flow, San Juan and Vicinity
- When
- April 29, 2:51 PM AST
- Where
- San Juan and Vicinity forecast zone
- Reported by
- EMERGENCY MANAGER
A landslide was reported along road 856, barrio Barrazas, Cuesta Los Flacos in Carolina.
2 debris flow, 2 heavy rain, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 29, 6:23 AM AST, 8 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 623 AM AST SAT APR 29 2006 .DISCUSSION...STILL EXPECT AN UNSETTLED WEATHER PATTERN LOCALLY FOR THE NEXT FEW DAYS...AS MID TO UPPER LEVEL TROUGH CONTINUES TO DIG SLOWLY SOUTHEAST INTO THE LOCAL REGION TODAY AND TONIGHT...AND THEN LINGERS NEARBY THROUGH AT LEAST MONDAY. AT THE SAME TIME...A COLD FRONTAL BOUNDARY LOCATED OVER THE SOUTHERN BAHAMAS WILL CONTINUE TO SWING EAST SOUTHEAST TOWARD THE LOCAL AREA TODAY AND TONIGHT... AND THEN BECOME NEARLY STATIONARY ACROSS HISPANIOLA ON SUNDAY. HOWEVER...A WEAK SHEAR LINE IS EXPECTED TO BE NEAR THE LOCAL ISLANDS SUNDAY THROUGH MONDAY. THUS...EXPECT THAT THE AFOREMENTIONED MID TO UPPER LEVEL TROUGH...ASSOCIATED JET DYNAMICS AND INSTABILITY AND THE SHEAR LINE...WILL INTERACT WITH WHAT SHOULD GENERALLY BE SUFFICIENT MOISTURE AND LOCAL EFFECTS...THIS AFTERNOON THROUGH AT LEAST MONDAY AFTERNOON...TO PRODUCE PERIODS OF CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS. GIVEN THE FORECAST PARAMETERS AND PAST HISTORY WITH THESE TYPE EVENTS...STILL FORESEE THE DEVELOPMENT OF AREAS OF HEAVY RAIN AND SOME URBAN AND SMALL STREAM FLOODING EACH DAY...WITH THE POTENTIAL FOR SOME LOCALIZED LARGER SCALE FLASH OR RIVER FLOODING TO DEVELOP. && .MARINE...OUTSIDE OF ANY CONVECTION...STILL EXPECT FAIRLY TRANQUIL CONDITIONS ACROSS THE LOCAL WATERS THROUGH LATE AFTERNOON SUNDAY...WITH WINDS OF 15 KNOTS OR LESS AND SEAS OF 4 FEET OR LESS. BY SUNDAY EVENING...LARGE NORTH NORTHWEST SWELLS WILL BEGIN TO AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES AND SHOULD RESULT IN A QUICK DETERIORATION OF THE SEA CONDITIONS. THESE SWELLS ARE EXPECTED TO CONTINUE THROUGH MUCH OF TUESDAY. IF WAVE WATCH GUIDANCE IS REASONABLY CLOSE...A HIGH SURF ADVISORY WILL PROBABLY BE NECESSARY FOR THE NORTHWEST THROUGH NORTHEAST COASTS OF MOST OF THE LOCAL ISLANDS...BEGINNING LATE SUNDAY NIGHT OR EARLY MONDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 75 86 75 / 70 70 50 50 STT 86 76 86 76 / 40 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && BCS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SAT APR 29 2006 PRZ001>013-AMZ710>750-301000- 600 AM AST SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN APPROACHING UPPER LEVEL TROUGH...DIURNAL HEATING AND AVAILABLE MOISTURE...WILL ALL COMBINE TO AID IN THE FORMATION OF AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY OVER THE INTERIOR AND THE NORTHERN SECTIONS OF PUERTO RICO. SOME OF THESE SHOWERS AND THUNDERSTORMS WILL HAVE HEAVY RAIN WHICH MAY RESULT IN LOCALIZED URBAN AND SMALL STREAM FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...HEAVY RAIN RESULTING IN LOCALIZED URBAN AND SMALL STREAM FLOODING WILL BE A CONCERN THROUGH MONDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-301000- 600 AM AST SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...AN APPROACHING UPPER LEVEL TROUGH...DIURNAL HEATING AND AVAILABLE MOISTURE...WILL ALL COMBINE TO AID IN THE FORMATION OF AFTERNOON SHOWERS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...HEAVY RAIN RESULTING IN LOCALIZED URBAN AND SMALL STREAM FLOODING WILL BE A CONCERN THROUGH MONDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SR
2 debris flow, 2 heavy rain. Local standard time, as filed.
A landslide was reported along road 856, barrio Barrazas, Cuesta Los Flacos in Carolina.
A landslide was reported along road 853, Barrio Cedros in Carolina.
A home was reported flooded at Padre Claro street. Road was eroded by small stream at Camino de los Manantiales.
A swollen small stream caused a bridge to collapse along road 852. Road 852 at sector Los Matojos, Barrio Dos Bocas, a section of the road collapsed. Water contention wall at sector Ruiz, along road 852 was reported downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5511176, 5511177, 5511178, 5511179.